MAUDE Adverse Event Report: GN HEARING A/S BELTONE IMAGINE 6; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S BELTONE IMAGINE 6; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number IMG663-DRWC,IMAGINE 6,BELTONE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tinnitus (2103)
Date of Event 10/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: hcp's patient reports "unbearable" tinnitus after removing these img 6/63's with open dome mp receivers.She had or 3/64 with np receivers and open domes without this.Patient has discontinued use of the units.The hcp will try open dome lp receivers.Hearing aids are removed from ears and tinnitus becomes present.Hcp reported the patient returned to his office (b)(6) 2021.The tinnitus is still present even with discontinuation of use of the new hearing aids.Original or3/64 refitted.Wearing on left side only due to eam irritation r ear cerumen removal.Additional information received on 26oct2021: patients l ear canal looks much better per the redness i saw last week.She put the old hearing aids back in her ears and the tinnitus goes away, but comes right back at night when she pulls them out.Patient has not seen a physician.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Based on the clinical assessment of the case and risk assessment, the case is considered no longer reportable to fda, as it is highly unlikely that the hi should have caused worsening in tinnitus.Summary of investigation findings: the case has been reviewed from a clinical perspective.Customer reported: patient reports "unbearable" tinnitus after removing these img 6/63's with open dome mp receivers.-she had or 3/64 with np receivers and open domes without tinnitus.Patient has discontinued use of the units.The hcp will try open dome lp receivers.Hcp will send in the hearing aids with a qa routing form if they are returned.Hcp reported the patient returned to his office (b)(6) 2021.The tinnitus is still present even with discontinuation of use of the new hearing aids.It is reported that when patient puts in the original aids the tinnitus goes away, but comes right back at night when she pulls them out.Clinical evaluation of the event: high sound pressure can cause tinnitus.However, the attached noah-file shows that the devices have not been fitted to cause that high a sound pressure (maximum 16 db insertion gain).Further, the maximum output is 114 db spl.Tinnitus is common together with hearing loss.During a fitting and during the first months with hearing aids, there is a lot of attention being put to the patient's hearing and how sound is perceived.This attention could potentially have been the trigger for the patient's experience, however it is not possible to conclude this with certainty.The clinical conclusion in regard to tinnitus is that the hearing aids are highly unlikely to have caused the worsening in tinnitus in regard to high sound pressure or in regard to too much amplification of sound.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Dhr review: device manufactured accepted to specifications, all inspections passed and no deviations / changes implemented during the production.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.

Brand Name
BELTONE IMAGINE 6
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
Manufacturer (Section G)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA   2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, copenhagen 2750
DA   2750
MDR Report Key12757691
Report Number3005650109-2021-00015
Device Sequence Number17004057
Product Code OSM
UDI-Device Identifier05708296194223
UDI-Public05708296194223
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberIMG663-DRWC,IMAGINE 6,BELTONE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexPrefer Not To Disclose